Alert archive / Ohio / River Flood Warnings in 2015
River Flood Warning 16, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 3, 2015, 5:36 AM EDT for Adams County, Ohio. It took effect at Apr 3, 2015, 6:48 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2015, 5:36 AM EDT (09:36 UTC)
- In effect from
- Apr 3, 2015, 6:48 AM EDT
- Expired
- Apr 4, 2015, 10:34 AM EDT
- In force
- 28 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 3, 5:12 AM EDT, 24 minutes earlier.
Area forecast discussion, Apr 3, 5:12 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
512 AM EDT FRI APR 3 2015
.SYNOPSIS...
LOW PRESSURE WILL TRACK ALONG A FRONT THAT IS STRETCHED ACROSS THE
AREA TODAY. THE LOW WILL MOVE OFF TO THE EAST THIS EVENING. HIGH
PRESSURE WILL THEN BUILD IN FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
DENSE FOG HAS DEVELOPED IN PARTS OF WEST CENTRAL OHIO WHERE SKIES
CLEARED FOR A PERIOD OF TIME OVERNIGHT...WINDS WERE LIGHT AND LOW
LEVELS SATURATED. HIGH CLOUDS ARE SPREADING INTO THAT REGION. BUT
WITH FOG ALREADY FORMED...NOT SURE THAT WILL ALLOW IT TO
DISSIPATE. THAT MAY WAIT UNTIL A THICKER LOW TO MID DECK MOVES
IN TOWARDS 12Z.
FRONT BISECTS THE FORECAST AREA EARLY THIS MORNING EXTENDING
CLOSE TO I-71 IN OHIO AND THEN TRAILING OFF TOWARDS LOUISVILLE.
THE EASTERN END OF THE FRONT MAY SAG A BIT FURTHER SOUTH BUT IN
GENERAL THE BOUNDARY WILL REMAIN IN THE REGION TODAY. LOW PRESSURE
WILL TRACK ALONG THE FRONT AND MOVE ACROSS THE FORECAST AREA IN
THE AFTERNOON. AS THE LOW MOVES EAST THE FRONT WILL GO WITH IT.
SHOWERS AND EMBEDDED THUNDERSTORMS HAVE BEEN OCCURRING ACROSS THE
SOUTHERN ZONES MUCH OF THE NIGHT ALTHOUGH HEAVIEST ACTIVITY HAS
LINED UP JUST SOUTH OF THE FORECAST AREA. EXPECT THE SOUTH TO SEE
MORE PRECIPITATION THAN THE REST OF THE AREA AND THUS THE FLOOD
WATCH CONTINUES. BUT THERE WILL BE PERIODS OF SHOWERS SPREADING
FURTHER NORTH ESPECIALLY LATER IN THE DAY AS THE LOW MOVES THROUGH.
IN FACT PRECIPITATION IS EXPECTED TO CONTINUE ON THE BACK SIDE OF
THE LOW IS A DEFORMATION ZONE AS THE UPPER SUPPORT IN THE FORM OF
A SHORT WAVE MOVES THROUGH. THIS WILL ALLOW PRECIPITATION TO
CONTINUE INTO THE EARLY EVENING BEFORE ENDING. CANNOT COMPLETELY
RULE OUT A MIX OR BRIEF CHANGE TO SNOW BEFORE ENDING IN THE NORTH
AS COLDER AIR WORKS IN BEHIND THE LOW. HOWEVER IT IS MORE LIKELY
THAT THE PRECIPITATION WILL END BEFORE THIS OCCURS.
AFTER THE FRONT MOVES THROUGH THERE WILL BE A BRIEF PERIOD OF
STRONG COLD AIR ADVECTION. THIS WILL RESULT IN STRONG AND GUSTY
WINDS IN THE EVENING ALTHOUGH WINDS WILL REMAIN BELOW ADVISORY
LEVELS. COLD AIR ADVECTION WILL CONTINUE THROUGH THE REST OF THE
NIGHT ALTHOUGH NOT WITH THE SAME MAGNITUDE. SO NORTHWEST WINDS
WILL DECREASE. IN ADDITION...CLOUDS WILL DIMINISH LATER IN THE
NIGHT.
WITH CLOUDS AND PRECIPITATION IN THE REGION THROUGH THE DAY HAVE
OPTED TO GO AT OR BELOW GUIDANCE FOR HIGHS. COLD AIR ADVECTION
LOOKS STRONG ENOUGH TO GO BELOW GUIDANCE FOR LOWS AS WELL.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. DRY AIR MASS WILL
RESULT IN FEW IF ANY CLOUDS. SATURDAY AND SATURDAY NIGHT WILL BE
COOL BUT SUNDAY SHOULD REBOUND TO OR ABOVE SEASONAL NORMALS. MOS
TEMPERATURE GUIDANCE LOOKED REASONABLE FOR THE MOST PART.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WARM AND MOIST ADVECTION WILL OCCUR SUNDAY NIGHT AND MONDAY WITH
SOME SHOWERS POSSIBLY DEVELOPING ON MONDAY. THEN AN EAST-WEST
FRONT ACROSS THE LOWER GREAT LAKES WILL SAG INTO THE REGION MONDAY
NIGHT AND TUESDAY. THIS BOUNDARY WILL THEN WAVER BACK AND FORTH
ACROSS THE OHIO VALLEY RESULTING IN A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH PERIOD. COULD BE SOME HEAVIER RAINFALL AT SOME
POINT ALTHOUGH DETERMINING TIMING AND/OR AMOUNTS WOULD BE FOLLY
THIS FAR OUT IN THE FORECAST. JUST SOMETHING TO WATCH AT THIS
POINT. AFTER A RELATIVELY COOLER MONDAY...TEMPERATURES WILL BE
ABOVE NORMAL FOR THE REMAINDER OF THE LONG TERM.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY ACROSS THE AREA WILL PUSH TOWARDS THE OHIO RIVER
OVERNIGHT. RAIN SHOWERS WILL BE PRESENT ALONG AND SOUTH OF THIS
BOUNDARY. CANNOT RULE OUT SOME ISOLATED THUNDER ACROSS THE
SOUTHERN TAF SITES AT THE START OF THE TAF PERIOD.
FRONTAL BOUNDARY WILL MOVE NORTHWARD SLIGHTLY DURING THE DAY ON
FRIDAY. AN AREA OF LOW PRESSURE WILL ALSO MOVE ALONG THE BOUNDARY.
THIS WILL BRING ADDITIONAL RAIN SHOWERS TO THE TAF SITES.
THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES THROUGH THE DAY ON
FRIDAY. LIMITED THUNDER MENTION TO VCTS. HAVE VCTS IN AT ALL
EXPECT KDAY AT TIMES ON FRIDAY.
AREA OF LOW PRESSURE MOVES OUT OF THE AREA FRIDAY EVENING AND NW
WINDS WILL PICK UP ACROSS THE REGION. WIND GUSTS ARE EXPECTED TO
BE AROUND 30 KNOTS AT TIMES FRIDAY EVENING. RAIN SHOWERS WILL
GRADUALLY TAPER OFF NEAR THE END OF THE TAF PERIOD. CANNOT RULE
OUT A FEW SNOWFLAKES HOWEVER BELIEVE ANY SNOW WILL BE BRIEF AT THE
TAF SITES AND THEREFORE LEFT OUT OF THE TAFS AT THIS TIME.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES CONTINUING INTO FRIDAY
NIGHT. MVFR CEILINGS AND VISIBILITIES POSSIBLE MONDAY INTO
TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR OHZ026-034-
035.
FLOOD WATCH THROUGH THIS EVENING FOR OHZ070>073-077>082-088.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...NOVAKHazardous weather outlook, Apr 3, 5:33 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 533 AM EDT FRI APR 3 2015 INZ050-058-059-OHZ042>046-051>056-060>065-074-040945- WAYNE-FAYETTE IN-UNION IN-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 533 AM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO. .DAY ONE...TODAY AND TONIGHT. PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY AND THEN END THIS EVENING. THIS RAIN FROM THE SHOWERS AND STORMS COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ026-034-035-040945- HARDIN-MERCER-AUGLAIZE- 533 AM EDT FRI APR 3 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-040945- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 533 AM EDT FRI APR 3 2015 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 2:18 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 218 AM EDT FRI APR 3 2015 OHZ026-034-035-030830- HARDIN-MERCER-AUGLAIZE- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA 218 AM EDT FRI APR 3 2015 ...PATCHY DENSE FOG OVERNIGHT... PATCHY DENSE FOG WILL BE PRESENT ACROSS THE AREA OVERNIGHT. VISIBILITIES WILL BE REDUCED TO BELOW A QUARTER OF A MILE AT TIMES. MOTORISTS SHOULD BE PREPARED FOR QUICKLY CHANGING VISIBILITIES CAUSING HAZARDOUS DRIVING CONDITIONS. USE EXTRA CAUTION IF TRAVELING OVERNIGHT.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:59 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| Apr 2, 9:31 PM EDT | Tornado Warning | ILN | Clark | 14 min |
| Apr 2, 10:14 PM EDT | Special Weather Statement | ILN | Clinton | 31 min |
| Apr 3, 3:08 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Scioto | 3 hr |
| Apr 3, 4:04 AM EDT | Dense Fog Advisory | ILN | Auglaize, Hardin, Mercer | 5 hr |
| Apr 3, 5:59 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Scioto | 22 hr |
| Apr 2, 11:39 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 28 hr |
| Apr 3, 12:54 AM EDT | Areal Flood Advisory | ILN | Grant, Owen, Pendleton | 9 hr |
| Apr 3, 6:24 AM EDT | Areal Flood Warning | ILN | Carroll, Gallatin, Grant, Owen, Pendleton | 36 hr |
| Apr 3, 10:47 AM EDT | River Flood Warning | ILN | Pendleton | 67 hr |
| Apr 3, 10:47 AM EDT | River Flood Warning | ILN | Campbell, Kenton, Pendleton | 46 hr |
Nearby
River Flood Warnings in Ohio, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.